Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 526, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 14, 2018, 7:10 PM CDT for Canadian County, Oklahoma County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2018, 7:10 PM CDT (00:10 UTC)
- Expired
- Aug 14, 2018, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Canadian County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1903 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:57 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 14, 6:57 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 657 PM CDT Tue Aug 14 2018 .DISCUSSION... The 00Z aviation discussion && .AVIATION... Strong and severe thunderstorms will be scattered across Oklahoma and north Texas through much of the night. It appears that the greatest concentration of strong/severe storms will be over central Oklahoma, affecting KOKC and KOUN and vicinity. A weak cold front will pass through Oklahoma tomorrow, switching winds around to the west, northwest, and north. Some low cloudiness is expected to accompany the front, mainly over central and eastern Oklahoma. While some showers or storms may accompany the front tomorrow, guidance suggests the strongest storms will be this evening and overnight. After the front passes, the chances of rain will diminish. CmS && .PREV DISCUSSION... /issued 259 PM CDT Tue Aug 14 2018/ DISCUSSION... With the exception of far southeast Oklahoma, most of the widespread areas of precipitation have dissipated this morning. Destabilization will continue through the afternoon resulting in weak to moderate instability. Initial storm develop may be across northwest Oklahoma by mid afternoon as a frontal boundary approaches. More numerous showers and storms are expected as the initial storms move east and southeast. Effective shear values around 25-30 kts and sufficient instability will result in a few strong to severe storms. A rather moist air mass remains in place, therefore locally heavy rainfall will also be a concern. At this time, will keep higher rain chances across north central/central Oklahoma this evening with a a shift to the east and southeast overnight. Height rises will occur later tonight into Wednesday as a mid-level low over Kansas moves east. This will favor much lower rain chances compared to Monday and today. Better rain chances Wednesday into Wednesday night will be across southern Oklahoma and western north Texas. A shortwave trough will move southeast across the central Plains Thursday into Friday. Thunderstorms will be possible late Thursday into Friday, but better chances appear to be north and east of the area. A strong trough will approach the central and southern Plains late Saturday through Sunday. This will bring a better chance of widespread showers and storms along with below average temperatures. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 87 71 92 / 80 10 10 20 Hobart OK 71 92 73 95 / 50 0 30 20 Wichita Falls TX 73 92 75 96 / 20 0 20 10 Gage OK 64 88 67 93 / 20 0 30 20 Ponca City OK 68 87 66 90 / 80 10 10 10 Durant OK 71 90 75 94 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 30/23/23
Hazardous weather outlook, Aug 14, 11:59 AM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1159 AM CDT Tue Aug 14 2018 OKZ004>048-050>052-TXZ083>090-151700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1159 AM CDT Tue Aug 14 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... This afternoon and evening, a few strong to perhaps severe thunderstorms may develop across southwest, central and north central Oklahoma. The stronger storms may produce damaging wind gusts over 60 mph, hail larger than quarters, and locally heavy rainfall. Thunderstorm intensity will decrease around sunset. The most likely time for strong to severe storms will be from 4 pm through 9 pm. .Heavy Rainfall and Flooding... Locally heavy rainfall amounts will occur with thunderstorms today and this could lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms are possible Wednesday and Thursday, but better chances will begin Thursday night and continue through Monday. Severe storms are unlikely during this period. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Aug 14, 6:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 WNW WILL ROGERS AIRPO 35.41N 97.65W
08/14/2018 OKLAHOMA OK PUBLIC
2 POWER POLES DOWN 2 BLOCKS EAST OF COUNCIL AND HWY 152
&&
SCLocal storm report, Aug 14, 6:29 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 2 S WILL ROGERS AIRPORT 35.36N 97.60W
08/14/2018 E1.00 INCH CLEVELAND OK PUBLIC
&&
SCLocal storm report, Aug 14, 6:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD 2 ESE WILL ROGERS AIRPO 35.38N 97.57W
08/14/2018 CLEVELAND OK TRAINED SPOTTER
ROAD COVERED WITH 1 TO 2 FEET OF WATER AT SW89TH AND
SOUTH MAY
&&
SCLocal storm report, Aug 14, 6:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 4 SSW WILL ROGERS AIRPO 35.35N 97.64W
08/14/2018 E1.00 INCH CLEVELAND OK FIRE DEPT/RESCUE
&&
SCLocal storm report, Aug 14, 6:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
655 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 5 E TUTTLE 35.30N 97.66W
08/14/2018 E1.75 INCH MCCLAIN OK PUBLIC
&&
SCLocal storm report, Aug 14, 7:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL MUSTANG 35.39N 97.72W
08/14/2018 E2.00 INCH CANADIAN OK PUBLIC
&&
SCThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 41 min |
| Aug 14, 7:22 PM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| Aug 14, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 51 min |
| Aug 14, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 49 min |
| Aug 14, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 44 min |
| Aug 14, 8:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 14, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 39 min |
| Aug 14, 8:35 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain | 3 hr |
| Aug 14, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
| Aug 14, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 46 min |
| Aug 14, 8:48 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 14, 9:05 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 40 min |
| Aug 14, 9:07 PM CDT | Special Weather Statement | OUN | Washita | 23 min |
| Aug 14, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Aug 14, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 51 min |
| Aug 14, 9:19 PM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Aug 14, 9:26 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Aug 14, 9:40 PM CDT | Special Weather Statement | OUN | Custer | 35 min |
| Aug 14, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 18 min |
| Aug 14, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 46 min |
| Aug 14, 10:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Aug 14, 10:21 PM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| Aug 14, 10:31 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Aug 14, 10:39 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 36 min |
| Aug 14, 10:40 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 14, 10:43 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Aug 14, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 40 min |
| Aug 14, 10:52 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| Aug 14, 10:59 PM CDT | Special Weather Statement | OUN | Washita | 31 min |
| Aug 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Aug 14, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 47 min |
| Aug 14, 11:40 PM CDT | Areal Flood Warning | OUN | Cleveland, McClain | 3 hr |
| Aug 15, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Tillman | 45 min |
| Aug 15, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 52 min |
| Aug 15, 1:29 AM CDT | Special Weather Statement | OUN | Tillman | 46 min |
| Aug 15, 4:28 AM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Aug 15, 5:22 AM CDT | Special Weather Statement | OUN | Cleveland | 38 min |
| Aug 15, 2:06 AM CDT | Special Weather Statement | OUN | Wilbarger | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.